Discussions By Condition: I cannot get a diagnosis.

Mild toxic shock?

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: LOOBYLOU
  • October 16, 2008
  • 02:41 PM

I have had a recurrence of symptoms for the last 3 menstrual cycles and I'm wondering if it might be mild toxic shock syndrome? Symptoms start on day 4 with high fever, chills and racing pulse. Hands go on to swell with palmar erythema, some digit extremities go purply red and painful. My face swells and goes "sunburned" looking, none of this is itchy. My tongue goes bright red and swollen, painful at the back, last time also had a yellow/white crust in the morning. The inside of my mouth is red and sensitive to taste and temperature, feels a bit like I'm sucking a lemon. I have been sick once each time. Also I get a rash up my inner forearms and inner tops of thighs. Thrush infection is present which does not respond that well to cream or a diflucan tablet. Tampons difficult to use due to dryness. About a week later hands and palms peel and the erythema subsides. Blood results show high ALT and bilirubin which revert to normal after the symptoms subside then elevate again when they reoccur. Generally I feel tired, loss of appetite/nausea for about a week while all this is going on. There is also some mild nerve disturbance with pins and needles/burning in hands and feet. Any insight greatly appreciated thanks.:)

Reply Flag this Discussion

2 Replies:

  • Thanks for the link but it's not that, rash is like sunburn not bumpy. Also I don't get really swollen lymph nodes. I think the uncommon thing is the peeling fingers/palms, there are only about 8 infections as far as I can find out that have that as a key characteristic, toxic shock is one which is most like my symptoms.
    LOOBYLOU 2 Replies
    • October 17, 2008
    • 06:10 PM
    • 0
    Flag this Response
  • Interesting reading, I saw a documentary on similar lines last year which prompted me to always switch off wifi when not in use. Although we're all bombarded with it wherever we are these days... I dont think it's responsible for the array of symptoms I 'm having, they sound more like this http://findarticles.com/p/articles/mi_m3225/is_n3_v39/ai_7621919/pg_1?tag=artBody;col1
    LOOBYLOU 2 Replies
    • October 18, 2008
    • 09:29 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?